The Cauchy problem to an equation arising in modeling the motion of viscous droplets is studied in the present paper. The authors prove that if the initial data has compact support, then there exists a weak solution which has compact support for all the time.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
E. Beretta, Bertsch, M. and Dal Passo, R., Nonnegative solutions of a fourth order nonlinear degenerate parabolic equation,Arch. Rational Mech. Anal. 129 (1995), 175–200.
F. Bernis, Finite speed of propagation and continuity of the interface for thin viscous flows,Adv. Diff. Equ. 1 (1996), 337–368.
F. Bernis, Qualitative properties for some nonlinear higher order degenerate parabolic equations,Houston J. of Math. 14 (1988), 319–351.
F. Bernis, Nonlinear Parabolic Equations Arising in Semiconductor and Viscous Droplets Models,Nonlinear Diffusion Equations and their Equilibrium States,3, Gregynog, Wales, U.K., 1989. ed. by N. G. Lloyd, W. -M. Ni, L.A. Peletier and J. Serrin, Birkhäuser, Boston, Basel 1992, pp. 77–88.
F. Bernis and A. Friedman, Higher order nonlinear degenerate parabolic equations,J. Diff. Equa. 83 (1990), 179–206.
A.L. Bertozzi and M. Pugh, The lubrication approximation for thin viscous films: regularity and long time behavior of weak solutions,Comm. Pure Appl. Math., to appear.
H.P. Greenspan, On the motion of a small viscous droplet that wets a surface,J. Fluid Mech. 84 125–143, (1978).
H.P. Greenspan and B.M. McCay, On the wetting of a surface by a very viscous fluid,Stud. Appl. Math. 64 (1981), 95–112.
L.M. Hocking, Sliding and spreading of thin two-dimensional drops,Quart. J. Mech. Appl. Math. 34 (1981), 37–55.
J. Yin, Finite speed of propagation of solutions for some quasilinear higher order parabolic equations with doubly strong degeneration,Acta Math. Sci. 11 (1991), 164–174.
J. Yin, On the existence of nonnegative continuous solutions of the Cahn-Hilliard equation,J. Diff. Equ. 97 (1992), 310–327.
J. Yin, On the Cahn-Hilliard equation with nonlinear principal part,J. Partial Diff. Eqs. 7 (1994), 77–96.
About this article
Cite this article
Yin, J., Gao, W. Solutions with compact support to the Cauchy problem of an equation modeling the motion of viscous droplets. Z. angew. Math. Phys. 47, 659–671 (1996). https://doi.org/10.1007/BF00915268
Mathematics Subject Classification (1991)
- Cauchy problem
- compact support
- finite speed of propagation
- viscous droplets